MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U8130630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However a photo and image are provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through common femoral artery, the pta balloon allegedly ruptured at 6 atm.However perforation of the popliteal vessel was resolved with balloon tamponade.It was further reported that another balloon was used to complete the procedure.The patient status was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 018 pta device was returned for evaluation.Three of medical images were provided for review.There appears to be extravasation from the below knee popliteal artery segment as well as numerous areas of arterial dissection.It is unclear from the images the sequence of events that led to this.Based on the image review, the reported balloon rupture cannot be confirmed.The sample was bloody within the balloon, no other anomalies was noted.The device was functionally tested using an in-house inflation device and a pinhole rupture was noted.Therefore the investigation is confirmed for the reported balloon rupture.The definitive root cause for the reported balloon rupture could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 03/2023), g3 h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 018 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10709732
Report Number2020394-2020-20181
Device Sequence Number16964296
Product Code LIT
UDI-Device Identifier00801741064654
UDI-Public(01)00801741064654
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU8130630
Device Catalogue NumberU8130630
Device Lot NumberCMER0262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;